Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 85, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2020, 9:46 AM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 9:46 AM CDT (14:46 UTC)
- Expired
- Jun 28, 2020, 10:30 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WUUS53 KLSX 281446
SVRLSX
ILC001-009-149-281530-
/O.NEW.KLSX.SV.W.0085.200628T1446Z-200628T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
946 AM CDT Sun Jun 28 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Pike County in west central Illinois...
Southeastern Adams County in west central Illinois...
Southern Brown County in west central Illinois...
* Until 1030 AM CDT.
* At 946 AM CDT, a severe thunderstorm was located near Beverly,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Griggsville, Buckhorn, Versailles, Perry, Baylis, Chambersburg, New
Salem, Detroit, Florence, Valley City and Fishhook.
This includes Interstate 72 near exit 35.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 9054 3988 9058 3986 9058 3983 9057
3979 9060 3976 9061 3971 9065 3969 9065
3964 9061 3958 9058 3955 9060 3976 9100
3999 9087
TIME...MOT...LOC 1446Z 299DEG 30KT 3986 9091
HAIL...0.88IN
WIND...60MPH
$$
Carney3 follow-up statements
200
WWUS53 KLSX 281504
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1004 AM CDT Sun Jun 28 2020
ILC001-281513-
/O.CAN.KLSX.SV.W.0085.000000T0000Z-200628T1530Z/
Adams IL-
1004 AM CDT Sun Jun 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3992 9054 3988 9058 3986 9058 3983 9057
3971 9065 3969 9065 3964 9061 3958 9058
3955 9060 3976 9099 3976 9091 3990 9092
3999 9087
TIME...MOT...LOC 1503Z 299DEG 30KT 3979 9074
$$
ILC009-149-281530-
/O.CON.KLSX.SV.W.0085.000000T0000Z-200628T1530Z/
Pike IL-Brown IL-
1004 AM CDT Sun Jun 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN PIKE AND SOUTHERN BROWN COUNTIES IN WEST CENTRAL
ILLINOIS...
At 1003 AM CDT, a severe thunderstorm was located near Griggsville,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Griggsville, Buckhorn, Versailles, Perry, Baylis, Chambersburg, New
Salem, Detroit, Florence, Valley City and Fishhook.
This includes Interstate 72 near exit 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 9054 3988 9058 3986 9058 3983 9057
3971 9065 3969 9065 3964 9061 3958 9058
3955 9060 3976 9099 3976 9091 3990 9092
3999 9087
TIME...MOT...LOC 1503Z 299DEG 30KT 3979 9074
HAIL...0.88IN
WIND...60MPH
$$
Carney714
WWUS53 KLSX 281519
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1019 AM CDT Sun Jun 28 2020
ILC009-149-281530-
/O.CON.KLSX.SV.W.0085.000000T0000Z-200628T1530Z/
Pike IL-Brown IL-
1019 AM CDT Sun Jun 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN PIKE AND SOUTHEASTERN BROWN COUNTIES IN WEST CENTRAL
ILLINOIS...
At 1018 AM CDT, a severe thunderstorm was located over Naples, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Griggsville, Versailles, Perry, Chambersburg, Detroit, Florence and
Valley City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 9054 3988 9058 3986 9058 3983 9057
3971 9065 3969 9065 3958 9058 3955 9060
3956 9061 3973 9081 3992 9075
TIME...MOT...LOC 1518Z 298DEG 26KT 3974 9062
HAIL...<.75IN
WIND...60MPH
$$
Carney730
WWUS53 KLSX 281529
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1029 AM CDT Sun Jun 28 2020
ILC009-149-281539-
/O.EXP.KLSX.SV.W.0085.000000T0000Z-200628T1530Z/
Pike IL-Brown IL-
1029 AM CDT Sun Jun 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE AND
SOUTHEASTERN BROWN COUNTIES IN WEST CENTRAL ILLINOIS WILL EXPIRE AT
1030 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3992 9054 3988 9058 3986 9058 3983 9057
3971 9065 3969 9065 3958 9058 3955 9060
3956 9061 3973 9081 3992 9075
TIME...MOT...LOC 1529Z 299DEG 30KT 3970 9053
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:43 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 6:43 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 643 AM CDT Sun Jun 28 2020 .SHORT TERM... (Through Late Monday Afternoon) Issued at 358 AM CDT Sun Jun 28 2020 Forecast remains rather challenging especially in the extended. For the short term it will be a bit quieter. Some patchy dense fog has developed over portions of northeast Missouri and west central Illinois in the past hour, so added mention to this area through mid morning, before visibilities improve. Still dealing with showers and a few storms across the forecast area this morning, mainly along the frontal boundary that will continue to lift northward as a warm front. By late this afternoon the front should lift northeast of forecast area with activity tapering off. Despite ensemble mean MU CAPES maxing out between 2500 and 4000 J/kg along warm front, lack of any upper level support and weak mid/upper flow does not point to any notable organized severe threat should storms develop, but with the strong instability could see a few strong to severe pulse storms with primarily a wind threat between about 10 am and 2 pm today. Otherwise, warm south winds will allow temperatures to warm up into the upper 80s to mid 90s. These temperatures combined with dewpoints in the low to mid 70s will create heat indices in the 95 to 105 degree range, so rather hot and humid. By tonight, it will be warm and muggy with lows only in the 70s. In the meantime, with upper level ridging building overhead and squeezed between two cut off upper lows to the east and west, region will remain in a rather hot and humid pattern. On Monday, an upper level shortwave will slide northward along western edge of upper ridge towards forecast area, so will have increasing mid and high clouds with showers and storms developing as the day progresses with best chances across southern portions of forecast area. High temperatures will be in the upper 80s to mid 90s once again. Byrd .LONG TERM... (Monday Night through Saturday) Issued at 358 AM CDT Sun Jun 28 2020 Little change in the extended through next weekend as upper level ridge remains anchored over region. Will see several rounds of activity through the extended with the best chances of showers and storms late Monday night through Tuesday and again on Wednesday. Otherwise, hot and humid conditions will persist with highs in the mid 80s to mid 90s. Byrd && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 634 AM CDT Sun Jun 28 2020 Patchy dense fog has developed over portions of northeast Missouri and west central Illinois reducing visibilities and ceilings at KUIN. Conditions will improve by 15z. Scattered showers and storms will continue to lift northeastward this morning along and north of a warm front. Any of the stronger storms will be capable of reducing ceilings and visibilities to MVFR/possible IFR conditions in brief downpours. Showers and storms will move out by 18z. Otherwise, VFR flight conditions for remainder of the forecast period. Light and variable winds will pickup from the south to southwest. Byrd && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 94 78 94 74 / 50 10 30 50 Quincy 89 74 90 71 / 50 10 30 40 Columbia 92 72 89 71 / 30 10 30 50 Jefferson City 93 72 91 71 / 20 10 30 50 Salem 89 73 92 73 / 70 10 40 50 Farmington 92 73 91 69 / 20 10 30 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 28, 4:05 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 AM CDT Sun Jun 28 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 405 AM CDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Chance of thunderstorms through mid afternoon. A few storms may be strong to severe especially between 10 am and 2 pm with the main threat being damaging winds to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance for thunderstorms continues across parts of the area from Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from late this morning through early this afternoon. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 31 min |
| Jun 28, 9:35 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 25 min |
| Jun 28, 12:11 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| Jun 28, 12:11 PM CDT | River Flood Warning | LSX | Calhoun | 7 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.